Texas, 2007Flash Flood and Hail in Texas, May 7 to 8, 2007
May 7 to 8, 2007 · NWS EPZ · 4 events in 1 county or zone
An upper low moved in from the west over a moist southeasterly flow, providing the necessary instability and vertical wind shear for severe weather. A number of severe thunderstorms moved across El Paso and Horizon City overnight producing hail up to golf ball size and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.0 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low moved in from the west over a moist southeasterly flow, providing the necessary instability and vertical wind shear for severe weather. A number of severe thunderstorms moved across El Paso and Horizon City overnight producing hail up to golf ball size and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 7, 3:20 PM MST, 8 hours 6 minutes earlier.
Area forecast discussion, May 7, 3:20 PM MST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 PM MDT MON MAY 7 2007
..SYNOPSIS...
MOISTURE IS BEGINNING TO MOVE INTO THE AREA FROM THE EAST. THIS
WILL COMBINE WITH A NEARLY STATIONARY UPPER LEVEL STORM SYSTEM TO
BRING A CHANCE OF THUNDERSTORMS TO THE AREA ON TUESDAY. THE
CHANCE FOR SHOWERS WILL CONTINUE INTO WEDNESDAY. FOR THE END OF
THE WEEK INTO THE WEEKEND WE WILL SEE SUNNY SKIES WITH ABOVE
NORMAL TEMPERATURES.
&&
.DISCUSSION...
CURRENTLY WE HAVE PLENTY OF SUN AND DRY CONDITIONS...BUT CHANGES
ARE A COMING. OUR SURFACE WINDS HAVE COME AROUND TO THE EAST AND
THAT HAS BEGUN THE TRANSPORT OF MOISTURE INTO THE AREA. AT THE
SAME TIME TO OUR WEST A TROUGH HAS CONTINUED TO LINGER OVER
SOUTHERN ARIZONA AND NORTHERN MEXICO. I AM A LITTLE CONCERNED
THAT THE MODELS ARE OVER DOING THE DEW POINTS DUE TO THE FACT
THAT TO OUR EAST THE DEW POINTS ARE NOT THAT HIGH. DEW POINTS IN
THE BIG BEND AND WEST TEXAS ARE NOT MUCH HIGHER THAN OUR DEW
POINTS...THE HIGHER DEW POINTS SIT OVER CENTRAL TEXAS DOWN TOWARD
DEL RIO. I DO EXPECT THAT SOME OF THAT HIGHER DEW POINT AIR WILL
MAKE ITS WAY INTO OUR AREA. IN ADDITION SEVERAL LARGE
THUNDERSTORM CLUSTERS OVER CENTRAL TEXAS MAY BE ABLE TO PUT OUT
AN OUTFLOW BOUNDARY THAT WILL HASTEN THE DEW POINT PUSH. STARTING
TONIGHT...BUT MAINLY TOMORROW INTO EARLY WEDNESDAY WE WILL SEE A
CHANCE FOR SHOWERS. LOOKING AT TOMORROWS THUNDERSTORMS THREAT.
WE WILL HAVE DECENT SHEAR...NEGATIVE LIS AS THE COLD POOL BEGINS
TO MOVE OVERHEAD AND WE WILL HAVE ABOVE NORMAL MOISTURE IN THE
AREA. THIS ALL ADDS UP TO A THREAT FOR ISOLATED SEVERE
THUNDERSTORMS ON TUESDAY...SO I WILL MENTION THAT IN THE ZONES.
THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE
UPPER LOW COMES ON ACROSS. BY WEDNESDAY NIGHT THE DRY AIR WILL
BEGIN TO MOVE INTO THE REGION. BEHIND THE LOW A RIDGE WILL BUILD
INTO THE SOUTHWEST FOR THE END OF THE WEEK INTO THE WEEKEND. SO
WE WILL SEE DRIER CONDITIONS WITH PLENTY OF SUN THROUGH THE
WEEKEND.
TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL FOR TUESDAY AND
WEDNESDAY WITH THE CLOUDS AND SHOWERS. BY THURSDAY WITH THE RIDGE
BUILDING IN AND THE SUN RETURNING...WE WILL SEE TEMPERATURES
CREEP BACK ABOVE NORMAL AS WE MOVE THROUGH THE WEEKEND.
&&
.AVIATION...
AVIATION...VALID 08/00Z-09/00Z. SCT AFTN AND EVENING TSTMS WILL
DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA TODAY AND
TUESDAY. THIS WILL AFFECT TWEB ROUTES 195 AND 196. CONDITIONS
WILL GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG
WITH GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY
TSTMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 56 77 53 78 55 / 30 30 20 20 0
SIERRA BLANCA TX 55 70 50 71 50 / 40 40 30 30 0
LAS CRUCES 53 76 49 77 51 / 30 30 20 20 0
ALAMOGORDO 51 72 47 73 50 / 30 30 20 20 0
CLOUDCROFT 37 53 34 54 37 / 40 40 30 30 0
TRUTH OR CONSEQUENCES 52 74 46 75 50 / 30 30 20 20 0
SILVER CITY 44 68 42 69 46 / 30 30 30 10 0
DEMING 50 77 48 78 51 / 20 30 20 10 0
LORDSBURG 51 78 48 79 51 / 20 30 20 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
15 BRICE
Hazardous weather outlook, May 7, 4:45 AM MST, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
545 AM MDT MON MAY 7 2007
NMZ022>025-030>032-TXZ055-056-081245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
545 AM MDT SUN MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE
WITH A FEW STORMS PRODUCING HAIL UP TO AN INCH IN DIAMETER ALONG
WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH UP TO A
HALF INCH OF RAIN FALLING IN ISOLATED LOCATIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH A
FEW STORMS PRODUCING HAIL...LOCALLY HEAVY RAINS AND STRONG GUSTY
WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH DRY
WEATHER AND MOSTLY LIGHT WINDS THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH TUESDAY
NIGHT...MAINLY EAST OF THE RIO GRANDE.
ROGASH
In the hours before
Special weather statement, May 7, 9:18 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1018 PM MDT MON MAY 7 2007
NMZ024-032-TXZ055-080500-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1024 PM MDT MON MAY 7 2007
...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR
SOUTHEASTERN DONA ANA COUNTIES...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS
NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE
INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT
MAINLY WESTERN EL PASO COUNTY.
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY
HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS
AND AREAS WITH POOR DRAINAGE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND
SANTA TERESA.
PIEPER
Special weather statement, May 7, 10:07 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1107 PM MDT MON MAY 7 2007
NMZ024-032-TXZ055-080545-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
1107 PM MDT MON MAY 7 2007
...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO
COUNTY...
AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15
MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF
NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA
ANA COUNTY.
VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH
OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN
RISING WATER IN SOME URBAN AND LOW LYING AREAS.
PIEPER
Hail, El Paso
- When
- May 7, 11:26 PM MST to 11:35 PM MST
- Where
- El Paso County, 14 mi SE of El Paso Intl Arpt
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.657, -106.212
Several reports were received of golf ball size hail in Horizon City.
Hail, El Paso
- When
- May 8, 12:58 AM MST to 1:05 AM MST
- Where
- El Paso County, 14 mi SE of El Paso Intl Arpt
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.657, -106.212
Horizon City got hit a second time overnight with large hail, this time ping pong ball size.
Flash Flood, El Paso
- When
- May 8, 2:20 AM MST to 3:00 AM MST
- Where
- El Paso County, El Paso
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.780, -106.430
Torrential rains led to flooded roads in many sections of El Paso. A roof collapsed in the northeast part of the city from the weight of accumulated rain water.
Hail, El Paso
- When
- May 8, 2:30 AM MST to 2:55 AM MST
- Where
- El Paso County, 7 mi SE of El Paso Intl Arpt
- Measured
- 1.25 in hail
- Property damage
- $4.0 million
- Reported by
- Broadcast Media
- Coordinates
- 31.728, -106.296
The third severe thunderstorm of the night dropped a great amount of quarter to half dollar size hail on far east El Paso. Unfortunately several car dealerships are located in this area and experienced damage to new vehicles. Hail sales were advertised for weeks to follow.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Flash Flood and Damaging Winds in Texas, May 7, 2007$125,000 · 61 kt wind · 3 events
- Wildfire in Florida, May 7 to 20, 2007$75,000 · 1 event
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Flash Flooding and Flood in Texas, May 7, 20072 in hail · 7 events
- Frost and Freeze in West Virginia, May 7, 20076 events
- Hail and Damaging Winds in Arkansas, May 7, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36578, 36579, 36588, 36582.